Bilateral reduction mammoplasty in a patient treated with calcium channel blocker and cyclosporine after renal transplant

A case report

Yang Pan, Alan Grindstaff, David Cassada, Mitchell Goldman, James Taylor

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

A 28-year-old woman with end-stage renal disease secondary to diabetes mellitus and hypertension underwent cadaver renal transplant in April 1992. After surgery, she developed bilateral breast enlargement while she was taking cyclosporine for immunosuppression therapy and felodipine, a calcium channel blocker, for blood pressure control. She underwent bilateral reduction mammoplasty in June 1995 to treat progressive breast enlargement which interfered with her normal life activities. Through mechanisms only partially understood, calcium channel blockers and cyclosporine are reported to increase the serum prolactin level, producing gynecomastia in men. There is no report in current literature to support a similar phenomenon in women.

Original languageEnglish (US)
Pages (from-to)1032-1033
Number of pages2
JournalTransplantation
Volume63
Issue number7
StatePublished - Apr 15 1997

Fingerprint

Mammaplasty
Calcium Channel Blockers
Cyclosporine
Breast
Felodipine
Gynecomastia
Transplants
Kidney
Cadaver
Prolactin
Immunosuppression
Chronic Kidney Failure
Diabetes Mellitus
Blood Pressure
Hypertension
Serum
Therapeutics

All Science Journal Classification (ASJC) codes

  • Transplantation

Cite this

Bilateral reduction mammoplasty in a patient treated with calcium channel blocker and cyclosporine after renal transplant : A case report. / Pan, Yang; Grindstaff, Alan; Cassada, David; Goldman, Mitchell; Taylor, James.

In: Transplantation, Vol. 63, No. 7, 15.04.1997, p. 1032-1033.

Research output: Contribution to journalArticle

@article{5e59952d64f7494097ec08acb11f32bb,
title = "Bilateral reduction mammoplasty in a patient treated with calcium channel blocker and cyclosporine after renal transplant: A case report",
abstract = "A 28-year-old woman with end-stage renal disease secondary to diabetes mellitus and hypertension underwent cadaver renal transplant in April 1992. After surgery, she developed bilateral breast enlargement while she was taking cyclosporine for immunosuppression therapy and felodipine, a calcium channel blocker, for blood pressure control. She underwent bilateral reduction mammoplasty in June 1995 to treat progressive breast enlargement which interfered with her normal life activities. Through mechanisms only partially understood, calcium channel blockers and cyclosporine are reported to increase the serum prolactin level, producing gynecomastia in men. There is no report in current literature to support a similar phenomenon in women.",
author = "Yang Pan and Alan Grindstaff and David Cassada and Mitchell Goldman and James Taylor",
year = "1997",
month = "4",
day = "15",
language = "English (US)",
volume = "63",
pages = "1032--1033",
journal = "Transplantation",
issn = "0041-1337",
publisher = "Lippincott Williams and Wilkins",
number = "7",

}

TY - JOUR

T1 - Bilateral reduction mammoplasty in a patient treated with calcium channel blocker and cyclosporine after renal transplant

T2 - A case report

AU - Pan, Yang

AU - Grindstaff, Alan

AU - Cassada, David

AU - Goldman, Mitchell

AU - Taylor, James

PY - 1997/4/15

Y1 - 1997/4/15

N2 - A 28-year-old woman with end-stage renal disease secondary to diabetes mellitus and hypertension underwent cadaver renal transplant in April 1992. After surgery, she developed bilateral breast enlargement while she was taking cyclosporine for immunosuppression therapy and felodipine, a calcium channel blocker, for blood pressure control. She underwent bilateral reduction mammoplasty in June 1995 to treat progressive breast enlargement which interfered with her normal life activities. Through mechanisms only partially understood, calcium channel blockers and cyclosporine are reported to increase the serum prolactin level, producing gynecomastia in men. There is no report in current literature to support a similar phenomenon in women.

AB - A 28-year-old woman with end-stage renal disease secondary to diabetes mellitus and hypertension underwent cadaver renal transplant in April 1992. After surgery, she developed bilateral breast enlargement while she was taking cyclosporine for immunosuppression therapy and felodipine, a calcium channel blocker, for blood pressure control. She underwent bilateral reduction mammoplasty in June 1995 to treat progressive breast enlargement which interfered with her normal life activities. Through mechanisms only partially understood, calcium channel blockers and cyclosporine are reported to increase the serum prolactin level, producing gynecomastia in men. There is no report in current literature to support a similar phenomenon in women.

UR - http://www.scopus.com/inward/record.url?scp=0031001628&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0031001628&partnerID=8YFLogxK

M3 - Article

VL - 63

SP - 1032

EP - 1033

JO - Transplantation

JF - Transplantation

SN - 0041-1337

IS - 7

ER -